Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

WARNING
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval
ATTENTION: All NEW MEMBERS
1) Your first discussion or comment needs to go through a moderator's approval process before it can be published.
PLEASE TAKE NOTICE
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.

New Fentanyl Question Please ! Feet Swelling up BIG?!!!

AnonymousUserAAnonymousUser Posts: 51,489
edited 06/11/2012 - 8:35 AM in Chronic Pain
I have looked all over the internet and can not find this side effect from Fentanyl ( 75 mg ). However my feet are swelling up BIG time! and are hard as a brick! I have no ankles any more and feel like I have tight rubber bands around my feet/ankle areas. I am wearing my hubbys crocks as none of my shoes fit :(

A offline friend told me the when she was on Morphine her feet/ankles did the same thing and that Fentanyl is a type of Morphine. :??

I took a natural water pill this afternoon to see if that helps - so far nothing, but it's only been a few hrs.

IS this a side effect from Fentanyl? Will it go away? What can I do for it?

BP and sugr levels are all good - soooo ?

Thanks in Advance for your help :)
advertisement
1

Comments

  • Call your Dr right away. It wont hurt and let them know what is going on. If it is some kind of reaction, they should know. Or if you cant call them, the pharmisist should be able to help you. Let me know.
  • :( :( I called the pharmacist and he said this can happen in 1 out of 100 people and I may need to be taken off of it. :(

    I PRAY NOT! This is the ONLY pain med that has helped me :(
  • I agree - see your doctor as soon as possible! It could be a bad reaction to the fentanyl. My uncle was put on fentanyl patches recently, and his leg swelled up so much he said it felt like a sausage about to burst! Hope you get to the bottom of it, and feel better soon.

  • Did you call your Dr? what did they say? They might have some answers.
  • Dr is not in, so I called the pharmacist.

    Huggy did he have to be taken off the patch?
  • I'm not sure - I'll have to check (we live on different sides of the world). My mum will know, I'll ask her today.
  • Thank you Huggy! I am SO praying that I can take a water pill or something. ANYTHING to keep getting the 85% or more pain relief that this gives me.
  • I'm sorry this happened and it's too bad because the Fentanyl seems to help a lot with your pain. Please let us know what happens and I hope you feel better soon. Take care
  • Did you ask pharmacist about water pill? I would make sure you talk to Dr about it. Maybe he will have suggestions so you can keep using them. Its hard to be discouraged when you find something that works well. Keep us posted and good luck and hang in there. >:D<
  • Thanks everyone ! >:D< You can TRUST that I will be turning over EVERY rock I can before I give up the patch! I have a large part of my life back and I am not going to give this up easily =;

    I will be sure to keep you updated :)

    OH. Yes I did ask him about water pills and he was like "well if it's really bad, then maybe your Dr would do that". He did not want to give me a straight yes or no answer if a water pill would be a solution. :<
advertisement
Sign In or Register to comment.